Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2007, 5:26 PM CDT for Pope County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 5:26 PM CDT (22:26 UTC)
- Expired
- Apr 3, 2007, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Pope County, IL
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:10 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 2:10 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT TUE APR 3 2007 .DISCUSSION... SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK. LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A COUPLE STORMS. THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG. THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS COMBINED. NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 3, 4:31 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 AM CDT TUE APR 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE STORMS. BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE STORMS WILL EXIT TO OUR EAST BY MIDNIGHT. IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY. TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS POSSIBLE DURING THIS TIME PERIOD. MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE MORNING HOURS...EXTENDING INTO THE EVENING. SPODEN
In the hours before
Local storm report, Apr 3, 5:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN MURPHYSBORO 37.77N 89.34W
04/03/2007 E0.00 INCH JACKSON IL EMERGENCY MNGR
MURPHYSBORO HAS SOME STREET FLOODING
&&
DLL/MJNLocal storm report, Apr 3, 5:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL POPLAR BLUFF 36.76N 90.41W
04/03/2007 E1.00 INCH BUTLER MO TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 5:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 SW EVANSVILLE 37.96N 87.57W
04/03/2007 E0.75 INCH VANDERBURGH IN TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 5:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 3 NNW CARRIER MILLS 37.73N 88.65W
04/03/2007 E0.88 INCH SALINE IL TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 5:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL HARRISBURG 37.74N 88.55W
04/03/2007 E1.00 INCH SALINE IL TRAINED SPOTTER
&&
DLL/MJNLocal storm report, Apr 3, 5:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 S MARBLE HILL 37.29N 89.98W
04/03/2007 E1.25 INCH BOLLINGER MO BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL REPORTS
&&
DLL/MJNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 45 min |
| Apr 3, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 39 min |
| Apr 3, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 47 min |
| Apr 3, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 44 min |
| Apr 3, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean | 57 min |
| Apr 3, 5:50 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 40 min |
| Apr 3, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 51 min |
| Apr 3, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 42 min |
| Apr 3, 6:10 PM CDT | Tornado Warning | PAH | Calloway | 35 min |
| Apr 3, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 49 min |
| Apr 3, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 52 min |
| Apr 3, 6:32 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 58 min |
| Apr 3, 6:34 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Graves, McCracken | 28 min |
| Apr 3, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 15 min |
| Apr 3, 6:50 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 40 min |
| Apr 3, 6:51 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 26 min |
| Apr 3, 6:55 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 35 min |
| Apr 3, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 48 min |
| Apr 3, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 41 min |
| Apr 3, 3:01 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 16 min |
| Apr 3, 3:02 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 43 min |
| Apr 3, 3:24 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 51 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 47 min |
| Apr 3, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 44 min |
| Apr 3, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 50 min |
| Apr 3, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 15 min |
| Apr 3, 3:51 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 39 min |
| Apr 3, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 40 min |
| Apr 3, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | White | 52 min |
| Apr 3, 4:25 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 65 min |
| Apr 3, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 18 min |
| Apr 3, 4:45 PM CDT | Severe Thunderstorm Warning | PAH | Union | 45 min |
| Apr 3, 4:51 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 39 min |
| Apr 3, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 62 min |
| Apr 3, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 48 min |
| Apr 3, 2:54 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 51 min |
| Apr 3, 3:05 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| Apr 3, 3:16 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Apr 3, 3:39 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 51 min |
| Apr 3, 3:42 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 48 min |
| Apr 3, 3:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 65 min |
| Apr 3, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 47 min |
| Apr 3, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 47 min |
| Apr 3, 4:50 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 40 min |
| Apr 3, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 43 min |
| Apr 3, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 15 min |
| Apr 3, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 15 min |
| Apr 3, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.